MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, CORKSCREW FT II; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTURE ANCHOR, CORKSCREW FT II; BONE FIXATION SCREW/PLATE
Model Number SUTURE ANCHOR, CORKSCREW FT II
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during arthroscopic suturing of the meniscus, despite using a dedicated punch, the anchor did not screw completely into the bone and had to be removed and a new device with the same part number was used to finish the surgery successfully.There was no harm for patient, operator or third party.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Upon visual inspection, the screw/implant was received without sutures.The screw had broken, bent and chipped around the hex edges and threads of the suture anchor, corkscrew® ft ii 5.5 mm x 16.3 mm with #2 fiberwire® and #2 tigerwire® with needles.The most likely cause of the reported failure is user error, which can be attributed to improper bone prep, misaligned insertion, and prying/leveraging the device during insertion.Functional testing was not performed due to the device's damage.The method of bone preparation and the quality of the bone encountered were not provided.The most likely cause of the reported failure is user error, which can be attributed to improper bone prep, misaligned insertion, and prying/leveraging the device during insertion.

Brand Name
SUTURE ANCHOR, CORKSCREW FT II
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19061135
Report Number1220246-2024-01864
Device Sequence Number14917686
Product Code HWC
UDI-Device Identifier00888867023796
UDI-Public00888867023796
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURE ANCHOR, CORKSCREW FT II
Device Catalogue NumberAR-1928SNF-2-1
Device Lot Number15096137
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date08/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown